In many instances patients who have undergone neurosurgery are given antibiotics. Some of these patients, however, run the risk of developing pseudomembranous colitis. In our department over the past three years, 239 patients, whose hospitalization period exceeded two weeks, were given antibiotics. Of this total number, 6 patients (2.5%) contacted pseudomembranous colitis and a clinical study of these 6 cases was conducted from a neurosurgical viewpoint. This study concentrated on diarrhea, the primary symptom, and the 6 patients consisted of 1 male and 5 females whose ages ranged from 61 to 75 years. All had undergone surgery, and a breakdown of their diseases is as follows: 2 cases of a subarachnoid hemorrhage, 2 cases of an intracerebral hemorrhage, 1 case involving a glioblastoma multiforme, and a case of normal pressure hydrocephalus. Diarrhea was present in all 6 cases and, additionally, pyrexia, abdominal pains, and leukocytosis were seen. On colonoscopic examination, 5 patients were diagnosed as having developed pseudomembranous colitis, and were treated by oral administrations of Vancomycin. In the remaining cases, in which a colonoscopic examination had not been performed, a diagnosis of pseudomembranous colitis had not been achieved and, subsequently, one patient died of multiple organ failure. On autopsy, however, it was determined that the patient had had pseudomembranous colitis. Thus, if symptoms of diarrhea occur during or after administrations of antibiotics, the possibility of pseudomembranous colitis must be assumed, and a colonoscopic examination should be performed immediately, so as to detect the disease at an early stage. This condition can be transmitted within a hospital and, therefore, great emphasis must be placed on preventing secondary infections.